Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child is having high heart rate. On Ritalin and has vomiting. What to do?

Answered by
Dr.
Dr. Irshad H Naqvi

Pediatrician

Practicing since :1989

Answered : 1194 Questions

default
Posted on Fri, 6 Dec 2013 in Child Health
Question: My 7yr old has been complaing off an on today bout his heart hurting.....his heart rate is 120 to 130 everytime we have checked it....he also will gag and almost vomit when he complains of the pain. I will also mention he is on Ritilan 10mg tid.
doctor
Answered by Dr. Irshad H Naqvi 51 minutes later
Brief Answer: Hyperacidity, Ritalin side effect, rule out cardiac Detailed Answer: Hi Dear Welcome to the XXXXXXX Your child is developing symptoms of hyperacidity, may or may not be because of ritalin. This can be prevented by supplementing with some drug like PPI (lansoperazole etc) daily empty stomach. along with this some antacid gel may be given to relieve the symptoms instantly. Regarding tachycardia ( high heart rate ) this also can be explained with the side effect of this drug ritalin. However cardiac investigations like ECG, Echocardiography etc to rule out any abnormality in anatomy or function of heart is important. Heart rate of 120 and 130 is not acceptable normally in this age group. One should consult pediatric cardiologist to get the best opinion. Hope the query is answered. Please feel free for further clarification. Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests

Recent questions on  Tachycardia

doctor1 MD

Hello, I have been suffering with gas and bloating for years.. Sometimes the gas pressure will increase my heart rate ( tachycardia ) until the gas is released. I keep diet sprite with me whenever I eat to release this pressure. And once I release the pressure from belch my heart rate goes back to normal. Is this a sign of serious GI problems/

doctor1 MD

Hello , I am a 24 years old guy . I was diagnosed with Wolff Parkinson White Syndrome four years ago . I have experienced few Supra-ventricular attacks after the diagnosis, And sometimes I feel premature ventricular beats PVCs . But recently I realized that my heart beats began to change in terms of intensity and smoothness . Today , for the first time in my life I have felt many strange consecutive beats lasted up to 20 seconds , Those beats were more likely PVCs . I was confused but conscious and I hastened to the clinic in my school where my heart was monitored by ECG . ..I am afraid that my heart began to develop Ventricular Tachycardia especially after taking into account the fact that my recent ECGs showed a more widened QRS complex - about 125 mm - and obvious Delta wave. Apparently I need radio-frequency ablation ,is this procedure available at your medical center ? ... How much does it cost ? Thank You                                                   

doctor1 MD

hi i am a 30 yr old female pulse rate is 79 blood pressure is 125/70 family history of heart disease. (grandmother on fathers side had 6 heart attacks last one large. my father had 2 heart attacks 1 when he was 41 then 11 months later the second which killed him) i was on duromine and had tachycardia my rate went up to 125 and blood pressure was up and had some palpitations which did not show up on ecg just wondering if i should wear a monitor for 24 hours. had blood test recently and my cholesterol is up.

doctor1 MD

Yes, how are you? I get skipped beats once in a while. Mostly one skipped beat, rarely skipped beats in a row. It usually happens when i am stressed, which means when i am talking to people or on the computer. I usually do not get runs or tachycardia just skipped beats or thumps. This has been going on for 13 years, though they are less than before. They usually feel less impactful and happen less when i exercise.... could this mean i am out of shape... could this be dangerous? I already had holters and EKGs, this did not find. Still worried though.....

doctor1 MD

heart rate increase and heavy aches arms and shoulders, sore neck no sleeping at night - Medications for chronic back pain: targin, osteo, panadol when necessary

doctor1 MD

Hello, I was put on Trivastal Retard 50 mg once a day to counteract libido problems since i am also prescribed zoloft for my anxiety . It is already 14 days I am taking Travistal, I noticed an improvement but it is not consistent. My doctor also...

doctor1 MD

I am a 53 year old female. I am a non smoker, weigh 124lbs and have a history of SVT and skipped beats, also have MVP and have been taking Tenormin for the SVT since about age 22. I have my heart skip beats all the time, but at times it is worse...